Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 64, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 11, 2008, 2:31 PM CDT for Cumberland County, White County, Tennessee. It was in force for 15 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2008, 2:31 PM CDT (19:31 UTC)
- Expired
- Apr 11, 2008, 2:46 PM CDT
- In force
- 15 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cumberland County, TN, White County, TN
The radar
The Northeast Alabama radar (KHTX), 136 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 2:52 PM CDT | FUNNEL CLOUD | 5 Sw Crossville, TN | PUBLIC REPORTED A FUNNEL CLOUD ON TAYLOR CHAPEL ROAD. |
| Apr 11, 2:52 PM CDT | TSTM WND DMG | 4 Se Crossville, TN | TREES DOWN AND BLOCKING ROAD NEAR HWY 68 AND BUCK CREEK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 10:15 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 111934
SVROHX
TNC035-185-112000-
/O.NEW.KOHX.SV.W.0064.080411T1931Z-080411T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
231 PM CDT FRI APR 11 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CUMBERLAND COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF CROSSVILLE...
SOUTHEASTERN WHITE COUNTY IN TENNESSEE...
* UNTIL 300 PM CDT
* AT 227 PM CDT...NATION WEATHER SERVICE RADAR IS TRACKING A TORNADO
LOCATED 20 MILES SOUTHWEST OF CROSSVILLE...OR 8 MILES NORTHEAST OF
SPENCER...AND MOVING EAST AT 41 MPH. THIS STORM HAS A HISTORY OF
PRODUCING A TORNADO FROM LAWRENCE COUNTY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CROSSVILLE BY 250 PM CDT...
FAIRFIELD GLADE BY 300 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR MIDDLE TENNESSEE.
LAT...LON 3585 8471 3584 8473 3575 8521 3578 8527
3583 8528 3580 8533 3582 8543 3589 8546
3606 8478
TIME...MOT...LOC 1931Z 255DEG 44KT 3583 8531
$$
041 follow-up statement
000
WWUS54 KOHX 111946
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
244 PM CDT FRI APR 11 2008
TNC035-185-111954-
/O.CAN.KOHX.SV.W.0064.000000T0000Z-080411T2000Z/
WHITE TN-CUMBERLAND TN-
244 PM CDT FRI APR 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHITE COUNTY
IS CANCELLED...
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CUMBERLAND COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CUMBERLAND COUNTY
WAS REPLACED WITH A TORNADO WARNING.
LAT...LON 3585 8471 3584 8473 3575 8521 3578 8527
3583 8528 3580 8533 3582 8543 3589 8546
3606 8478
TIME...MOT...LOC 1944Z 255DEG 44KT 3587 8512
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 4:01 AM CDT, 10 hours 30 minutes earlier.
Area forecast discussion, Apr 11, 4:01 AM CDT, 10 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 401 AM CDT FRI APR 11 2008 .DISCUSSION...AREA OF SHOWERS AND THUNDERSTORMS IS CURRENTLY MOVING ACROSS MIDDLE TENNESSEE, ALTHOUGH THE SURFACE COLD FRONT IS STILL WEST OF THE MISSISSIPPI RIVER. DESPITE EARLIER WARNINGS, THE CURRENT ACTIVITY HAS DIMINISHED WELL BELOW SEVERE CRITERIA. AT 08Z, 988 MB SURFACE LOW WAS CENTERED OVER IOWA, WITH A STRONG PRESSURE GRADIENT EXTENDING SEVERAL HUNDRED MILES FROM THE LOW. THUS, LOOK FOR WINDS TO REMAIN STRONG THROUGHOUT THE DAY. COLD FRONT WILL PASS THROUGH THE MID STATE THIS EVENING, ALTHOUGH THE MOST ACTIVE WEATHER IS THAT WHICH IS OCCURRING NOW. MODELS INDICATE SIGNIFICANT DRYING IN THE MID AND UPPER LEVELS LATER THIS MORNING. ALTHOUGH WITH SUFFICIENT LOW-LEVEL MOISTURE AND WARM AIR STILL IN PLACE, WE MAY GET SOME ADDITIONAL ACTIVITY LATER TODAY OR THIS EVENING, ESPECIALLY WITH THE PASSAGE OF THE FRONT. AFTERWARDS, LOOK FOR SIGNIFICANTLY COOLER AIR TO ADVECT INTO THE MID STATE, DESPITE THE ABSENCE OF A TRUE NORTHWEST WIND UNTIL SUNDAY. GFS DEPICTS DEEP OCCLUDED FRONT MOISTURE MOVING ACROSS MIDDLE TENNESSEE BY SUNDAY, THUS BRINGING MORE CLOUDS AND A CHANCE OF RAIN LASTING THROUGH SUNDAY NIGHT BEFORE SKIES FINALLY CLEAR OUT. FORECAST FROM MONDAY THROUGH THURSDAY WILL BE DRY, ALTHOUGH TEMPERATURES SUNDAY NIGHT AND MONDAY NIGHT WILL DROP WELL INTO THE 30S, WITH SOME FREEZING TEMPERATURES AT OUR HIGHER ELEVATIONS, SO WIDESPREAD FROST IS EXPECTED THOSE TWO NIGHTS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 76 49 57 39 / 70 10 20 20 CLARKSVILLE 75 45 54 37 / 60 10 20 20 CROSSVILLE 73 47 57 35 / 80 40 20 30 COLUMBIA 75 50 59 38 / 70 20 20 20 LAWRENCEBURG 76 50 60 37 / 70 20 20 20 WAVERLY 75 47 56 37 / 60 10 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
In the hours before
Local storm report, Apr 11, 12:59 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1259 PM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TORNADO 3 NE LAWRENCEBURG 35.28N 87.30W
04/11/2008 LAWRENCE TN EMERGENCY MNGR
TVA POWER POLES DOWN ON GOOD HOPE ROAD EAST OF HWY43.
&&
MRICHARDLocal storm report, Apr 11, 1:38 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
138 PM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM HAIL 4 NW BELL BUCKLE 35.63N 86.40W
04/11/2008 E0.88 INCH BEDFORD TN TRAINED SPOTTER
&&
MRICHARDLocal storm report, Apr 11, 1:50 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
150 PM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TORNADO 10 NW MANCHESTER 35.57N 86.21W
04/11/2008 COFFEE TN TRAINED SPOTTER
SEMI-TRUCK BLOWN OFF I-24 NEAR MILE-MARKER 99. SEVERAL
TREES BLOWN DOWN IN THE VICINITY.
&&
MRICHARDLocal storm report, Apr 11, 2:06 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
206 PM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TORNADO 1 N MCMINNVILLE 35.70N 85.78W
04/11/2008 WARREN TN AMATEUR RADIO
TORNADO ON GROUND WITH MULTIPLE HOUSES DAMAGED NEAR
BEACON ROAD AND SPRING VALLEY ROAD...OFF OF HWY 56.
&&
MRICHARDLocal storm report, Apr 11, 2:14 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
214 PM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL 11 NE MCMINNVILLE 35.80N 85.64W
04/11/2008 M0.88 INCH WARREN TN PARK/FOREST SRVC
NICKEL SIZE HAIL IN ROCK ISLAND STATE PARK.
&&
MRICHARDLocal storm report, Apr 11, 2:25 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
225 PM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL MANCHESTER 35.47N 86.08W
04/11/2008 E1.00 INCH COFFEE TN AMATEUR RADIO
PEA SIZE TO QUARTER SIZE HAIL REPORTED NEAR I-24.
&&
MRICHARDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:42 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 33 min |
| Apr 10, 11:19 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 26 min |
| Apr 10, 11:56 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 34 min |
| Apr 11, 12:29 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys | 31 min |
| Apr 11, 1:06 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson and 1 more | 24 min |
| Apr 11, 1:25 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Perry | 35 min |
| Apr 11, 2:22 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner | 23 min |
| Apr 11, 10:08 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 37 min |
| Apr 11, 10:33 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 27 min |
| Apr 11, 10:36 AM CDT | Tornado Warning | OHX | Dickson, Humphreys | 24 min |
| Apr 11, 10:43 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 32 min |
| Apr 11, 10:57 AM CDT | Tornado Warning | OHX | Cheatham, Dickson | 22 min |
| Apr 11, 11:14 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Williamson | 31 min |
| Apr 11, 11:17 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 28 min |
| Apr 11, 11:22 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 23 min |
| Apr 11, 11:44 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 31 min |
| Apr 11, 11:45 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 30 min |
| Apr 11, 11:47 AM CDT | Tornado Warning | OHX | Lawrence, Wayne | 28 min |
| Apr 11, 12:00 PM CDT | Tornado Warning | OHX | Clay, Macon | 19 min |
| Apr 11, 12:11 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 34 min |
| Apr 11, 12:12 PM CDT | Areal Flood Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 26 more | 109 days |
| Apr 11, 12:14 PM CDT | Tornado Warning | OHX | Giles, Lawrence, Maury | 31 min |
| Apr 11, 12:28 PM CDT | Tornado Warning | OHX | Marshall, Maury | 32 min |
| Apr 11, 12:51 PM CDT | Tornado Warning | OHX | Bedford | 24 min |
| Apr 11, 1:13 PM CDT | Tornado Warning | OHX | Bedford, Coffee | 32 min |
| Apr 11, 1:28 PM CDT | Tornado Warning | OHX | Cannon | 32 min |
| Apr 11, 1:39 PM CDT | Tornado Warning | OHX | Warren | 51 min |
| Apr 11, 1:59 PM CDT | Tornado Warning | OHX | Van Buren, White | 46 min |
| Apr 11, 2:09 PM CDT | Tornado Warning | OHX | Van Buren, White | 36 min |
| Apr 11, 2:21 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 24 min |
| Apr 11, 2:31 PM CDT | Tornado Warning | OHX | Grundy | 29 min |
| Apr 11, 2:35 PM CDT | Tornado Warning | OHX | Coffee, Warren | 14 min |
| Apr 11, 2:39 PM CDT | Tornado Warning | OHX | Cumberland | 36 min |
| Apr 11, 3:13 PM CDT | Tornado Warning | OHX | Cumberland | 21 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.